13 doctors weighed in:

Is using hydrocortisone cream on my face considered safe?

13 doctors weighed in
Danielle Jones
Obstetrics & Gynecology
8 doctors agree

In brief: Sometimes

It is best to avoid using Hydrocortisone creams on the face unless specifically directed by a dermatologist.
Steroids, like hydrocortisone, cause sensitivity & thinning of skin that can be extreme on the face. If directed by a physician to use these on the face, use is generally advised at very low percentages for only a brief period of time and creams should be kept well away from the eyes.

In brief: Sometimes

It is best to avoid using Hydrocortisone creams on the face unless specifically directed by a dermatologist.
Steroids, like hydrocortisone, cause sensitivity & thinning of skin that can be extreme on the face. If directed by a physician to use these on the face, use is generally advised at very low percentages for only a brief period of time and creams should be kept well away from the eyes.
Danielle Jones
Danielle Jones
Answer assisted by Danielle Jones, Medical Student
Thank
Dr. Morris Westfried
Dermatology
4 doctors agree

In brief: Yes

The the over the counter strength is safe to use on the face for conditions such as seboorrheic dermatitis.
You can start at 1 per cent twice a day and if this is effective you can decrease to once a day. And then every other day. The skin will become used to the cream so using as little as possible gives you the flexibility to increase to twice a day with flares.

In brief: Yes

The the over the counter strength is safe to use on the face for conditions such as seboorrheic dermatitis.
You can start at 1 per cent twice a day and if this is effective you can decrease to once a day. And then every other day. The skin will become used to the cream so using as little as possible gives you the flexibility to increase to twice a day with flares.
Dr. Morris Westfried
Dr. Morris Westfried
Thank
Dr. Ally-Khan Somani
Dermatology
2 doctors agree

In brief: Low dose short time

Unless medically prescribed and directed by a dermatologist i would refrain from using it on the face.
Short courses are okay, but long term use with more potent steroids can cause acne/rosacea and cause rebound or worsening of the initial rash being treated whether it be seborrheic dermatitis or rashes around the mouth. Low potency steroids are in general very safe if used as directed.

In brief: Low dose short time

Unless medically prescribed and directed by a dermatologist i would refrain from using it on the face.
Short courses are okay, but long term use with more potent steroids can cause acne/rosacea and cause rebound or worsening of the initial rash being treated whether it be seborrheic dermatitis or rashes around the mouth. Low potency steroids are in general very safe if used as directed.
Dr. Ally-Khan Somani
Dr. Ally-Khan Somani
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors